Colorado, 2015Flash Flood in Colorado, June 30, 2015
June 30, 2015 · NWS GJT · 1 event in 1 county or zone
An intense thunderstorm produced heavy rainfall in portions of Eagle County, including a flash flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense thunderstorm produced heavy rainfall in portions of Eagle County, including a flash flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 30, 3:43 PM MST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 30, 3:43 PM MST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
443 PM MDT TUE JUN 30 2015
.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
ISSUED AT 328 PM MDT TUE JUN 30 2015
FIRST THUNDERSTORMS OF THE AFTERNOON OCCURRED IN NE UTAH WHERE
DEEPER MOISTURE WAS ADVECTING IN FROM THE WEST. THIS MOISTURE
ADVECTION CONTINUES ACROSS NE UTAH AND NW CO THIS LATE AFTERNOON
AND EVENING. STORMS ACROSS THE NORTH WILL BE CAPABLE OF PRODUCING
STRONG OUTFLOW WINDS AND SMALL HAIL THIS AFTERNOON. SCATTERED
NORTHERN STORMS ARE PERSIST BEYOND SUNSET THEN ISOLATED SHOWERS
THERE OVERNIGHT. ELSEWHERE STORMS WILL END WITH SUNSET.
TEMPERATURES REMAIN ABOVE NORMAL OVERNIGHT.
HIGH PRESSURE WILL RETROGRADE OVER NEVADA ON WEDNESDAY...ALLOWING
FOR A TRAILING SHORT WAVE TO DRAG ACROSS NW COLORADO LATE IN THE
DAY. THIS BOOSTS DIURNALLY DRIVEN CONVECTION AND ALLOW FOR SOME
STORMS TO MIGRATE OFF THE HIGHER TERRAIN AND IMPACT VALLEY
AREAS...AT LEAST FOR A 1-3 HOUR PERIOD LATE IN THE DAY. WITH THE
SHORT MOVING DOWNSTREAM BY NIGHTFALL...STORMS SHOULD BE ENDING
BY LATE EVENING.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 328 PM MDT TUE JUN 30 2015
THURSDAY AND FRIDAY...DRIER AIR SPREADS INTO THE FORECAST AREA
FROM THE NW AND LOWERS CONVECTIVE POTENTIAL. THE ONLY AREA THAT
MIGHT OBSERVE A LATE DAY STORM WILL BE THE COLORADO HIGH
COUNTRY...OR TOWARD THE COLORADO SPINE AND THE SAN JUAN MOUNTAINS
AND NEARBY FOOTHILLS. SIMILAR CONDITIONS ON FRIDAY...HOWEVER THE
AIR MASS WILL NOT BE QUITE AS DRY AND ISOLATED MOUNTAIN STORMS
SHOULD OCCUR FARTHER WEST.
SATURDAY THROUGH TUESDAY...PATTERN CHANGE OCCURS AS HIGH PRESSURE
ALOFT SHIFTS FROM COLORADO ON SATURDAY TO THE SRN PLAINS BY NEXT
TUESDAY. MONSOONAL MOISTURE SURGE GETS GOING ON SUNDAY AND CONTINUES
INTO TUESDAY. SUNDAY MAY BE THE BEST DAY FOR THUNDERSTORM COVERAGE
AS A PASSING SHORT WAVE TO OUR NORTH ALLOWS FOR BETTER MOISTURE
TRANSPORT. THE GFS SHOW PRECIPITABLE WATER EXCEEDING ONE INCH OVER
THE ERN UTAH DESERTS. HOWEVER THE ECMWF SHOW SOME DIFFERENCES IN
TERMS OF THE STRENGTH OF THIS MONSOONAL SURGE. GIVEN A BLEND OF
SOLUTIONS...THE FORECAST FOR DAYS 5 THROUGH 7 TENDS TO BE MORE
BROADBRUSH. EITHER WAY THE MEDIUM RANGE MODELS INDICATE THAT THE
"MONSOON" SEASON ARRIVES IN EARNEST NEXT WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 443 PM MDT TUE JUN 30 2015
AFTERNOON INSTABILITY IS ALLOWING FOR SCATTERED TO ISOLATED
THUNDERSTORM COVERAGE ACROSS NORTHWEST COLORADO AND NORTHEAST
UTAH. THE KVEL...KEGE...AND KASE TERMINAL HAVE THE BEST CHANCES OF
BEING IMPACTED BY THIS WEATHER THROUGH 01/04Z. WIND GUSTS TO 40
MPH WILL THE MAIN IMPACTS AS RAINFALL RATES MAY NOT BE ENOUGH TO
REDUCE VSBYS TO MVFR LEVELS. THEREFORE VFR CONDITIONS ARE EXPECTED
TO PREVAIL OVER THE NEXT 24 HOURS. MOISTURE INCREASES ACROSS THE
REGION ON WEDNESDAY WHICH SHOULD LEAD TO A NOTICEABLE INCREASE IN
THUNDERSTORM COVERAGE DURING THE AFTERNOON HOURS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&
SHORT TERM...JOE/PF
LONG TERM...PF
AVIATION...TGJT
Hazardous weather outlook, Jun 30, 2:46 AM MST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
346 AM MDT TUE JUN 30 2015
COZ001>014-017>023-UTZ022>025-027>029-011000-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
346 AM MDT TUE JUN 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY OVER
THE MOUNTAINS OF CENTRAL AND NORTHWEST COLORADO. A FEW STORMS
WILL DRIFT OVER THE VALLEYS THIS EVENING. GUSTY WINDS TO 40
MPH...SMALL HAIL AND BRIEF HEAVY RAIN WILL OCCUR IN THE VICINITY
OF THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS
EXPECTED EACH DAY WITH THE CENTRAL AND SOUTHERN COLORADO
MOUNTAINS FAVORED. THUNDERSTORMS MAY BECOME MORE NUMEROUS MONDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CJC
In the hours before
Local storm report, Jun 30, 5:06 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
606 PM MDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 3 NNE GRAND JUNCTION 39.13N 108.54W
06/30/2015 M51 MPH MESA CO ASOS
&&
EVENT NUMBER GJT1500853
NLFlash Flood, Eagle
- When
- June 30, 6:30 PM MST to 8:00 PM MST
- Where
- Eagle County, 9.1 mi SSE of (Ege)eagle to 9.15 mi SSE of (Ege)eagle
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.538, -106.740
Heavy rainfall from an intense thunderstorm produced a flash flood which deposited mud and other debris up to four feet deep onto East Brush Creek Road. The road was closed for several hours until road crews cleared the debris.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575487.